Thunderstorm Wind, Aroostook
- When
- July 4, 12:15 PM EST
- Where
- Aroostook County, Monticello
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.317, -67.833
Five trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 11:57 AM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1257 PM EDT THU JUL 4 2002
.UPDATED...
HAVE UPDATED THE ZONES TO INCLUDE THE TORNADO WATCH.
SYNOPSIS...
LOW PRESSURE WILL SLOWLY TRACK ACROSS NORTHERN MAINE THIS AFTERNOON AND
TONIGHT...DRAWING A COLD FRONT ACROSS THE REGION. SHOWERS AND THUNDERSTORMS
WILL OCCUR ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF THE COLD
FRONT. THE LOW WILL MOVE TO THE MARITIME PROVINCES FRIDAY...DRAWING A
SECONDARY COLD FRONT ACROSS THE REGION. UNSETTLED CONDITIONS WILL PERSIST
FRIDAY AND SATURDAY...WITH AN UPPER LEVEL LOW REMAINING ACROSS THE REGION.
DISCUSSION...
CURRENT SURFACE ANALYSIS INDICATED LOW PRESSURE ACROSS QUEBEC PROVINCE. THE
LOW WILL SLOWLY TRACK ACROSS NORTHERN MAINE THIS AFTERNOON AND TONIGHT
DRAWING A COLD FRONT ACROSS THE STATE. THE LOW WILL REMAIN ACROSS THE
MARITIMES FRIDAY...WITH A SECONDARY COLD FRONT CROSSING THE STATE.
ALOFT...AN UPPER TROF CROSSING QUEBEC TODAY WILL BEGIN TO DEVELOP INTO A
CLOSED LOW WHILE MOVING TOWARD NEW ENGLAND. THE CLOSED UPPER LOW WILL REACH
THE REGION TONIGHT AND REMAIN ACROSS THE REGION THROUGH SATURDAY.
KCBW 88D INDICATED SCATTERED SHOWERS AND THUNDERSTORMS STILL AFFECTING
NORTHERN PORTIONS OF THE FORECAST AREA. THUS...WILL MAINTAIN THE CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS THIS MORNING.
OTHERWISE...EXPECT PARTLY CLOUDY SKIES THIS MORNING. MODELS SHOW COOLING
TEMPERATURES ALOFT DURING THE AFTERNOON WITH THE APPROACH OF THE DEVELOPING
UPPER LOW. UNSTABLE AIR WILL REMAIN ACROSS THE REGION TODAY IN ADVANCE OF
THE COLD FRONT. WITH COOLING TEMPERATURES ALOFT WEAKENING THE CAP...THE
APPROACH OF THE DEVELOPING UPPER LOW AND A COLD FRONT STARTING TO CROSS THE
REGION DURING THE TIME OF PEAK HEATING EXPECT SHOWERS AND THUNDERSTORMS WILL
AGAIN DEVELOP REGIONWIDE THIS AFTERNOON...WITH THE POTENTIAL FOR SOME
STORMS TO REACH STRONG TO SEVERE LEVELS. EXPECT HIGHS OF 80 TO 85
NORTH...RANGING TO 85 TO 90 ACROSS INTERIOR DOWNEAST AREAS.
WITH THE COLD FRONT CROSSING THE REGION EARLY TONIGHT AND THE UPPER LOW
REACHING THE REGION...EXPECT SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY
TONIGHT. HOWEVER...THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH LATER
TONIGHT IN THE WAKE OF THE FRONT. LOWS TONIGHT WILL RANGE FROM NEAR 60
NORTH TO THE LOWER 60S DOWNEAST.
EXPECT MOSTLY CLOUDY SKIES ACROSS THE NORTH AND MOUNTAINS...WITH PARTLY
CLOUDY CLOUDY SKIES DOWNEAST FRIDAY. INSTABILITY ASSOCIATED WITH THE UPPER
LOW AND SECONDARY COLD FRONT CROSSING THE REGION COULD TRIGGER SCATTERED
SHOWERS. TEMPERATURES WILL BE COOLER WITH HIGHS RANGING FROM THE LOWER 70S
NORTH TO THE UPPER 70S DOWNEAST.
THE UPPER LOW WILL CONTINUE TO AFFECT THE REGION THROUGH SATURDAY
NIGHT...MAINTAINING UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS AND
THUNERSTORMS. THE UPPER LOW SHOULD MOVE TO THE EAST SUNDAY...WITH RIDGING
ACROSS THE REGION LATER SUNDAY AND MONDAY. ANOTHER LOW WILL BEGIN TO
AFFECT THE REGION TUESDAY AND WEDNESDAY.
COASTAL WATERS...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TODAY THROUGH
FRIDAY. VISIBILITIES WILL CONTINUE TO BE REDUCED IN AREAS OF FOG UNTIL THE
FRONTAL PASSAGE LATER TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO
EXPECTED IN ADVANCE OF THE FRONT. LOCALLY STRONGER GUSTY WINDS AND
HIGHER SEAS ARE POSSIBLE AROUND ANY THUNDERSTORMS.
.CAR...TORNADO WATCH IN EFFECT UNTIL 600 PM FOR ALL OF NORTHERN AND
EASTERN MAINE.
NORCROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1115 AM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM PRESQUE ISLE ME WIND DAMAGE
07/04/02 AROOSTOOK 3 TREES DOWN...CHIMNEY
DAMAGED...FENCE BLOWN DOWN
1145 AM MAPLETON ME WIND DAMAGE
07/04/02 AROOSTOOK TREES DOWN...SMALL BUILDING
DAMAGED...WIND ESTIMATED AT
70 MPH
1155 AM NEW SWEDEN ME WIND DAMAGE
07/04/02 AROOSTOOK TREES DOWN
1215 PM CASTLE HILL ME WIND DAMAGE
07/04/02 AROOSTOOK TREES DOWN
1230 PM PRESQUE ISLE ME WIND DAMAGE
07/04/02 AROOSTOOK TREES DOWN
APFFELMEZ001>006-010-011-015>017-029>032-042200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1240 PM EDT THU JUL 4 2002 ...A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHERN AND EASTERN MAINE UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF NORTHERN AND EASTERN MAINE UNTIL 600 PM EDT TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE REGION THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY. REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CARIBOU OR LOCAL LAW ENFORCEMENT. NORCROSS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Five trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2002Every state in 2002This day in weather historyWarnings in Maine, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306897.